Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver Enzymes
Jun 29, 2008

I am 43 years old and HIV +. My body doesn't show "hepatitis A,B, or C. (just had test done and confirmed) My liver will have an ultrasound on Monday. The results are: Alkaline phosphatase 351, AST 90, ALT 194, Globulin 6.1 Albumin 0.7 Protein 10.1. I am not on medication for I was just diagnosed on Monday. I know these numbers are high. Can you advise me please. Also I was taking a medication three weeks ago called "nizoral" for my skin. I am told it affects the liver. I took 25 of the 30 pills (one a day) being instructed to stop. It has been three weeks. Could this be causing the high number?

Response from Dr. Holodniy

Could have been the nizoral. You don't indicate whether you are taking any over the counter medications or herbal supplements, which could be additive to the nizoral. It is appropriate to be having an ultrasound to see what the liver looks like. Also, the total protein and globulin are quite high. Many things could affect the liver and this could be another clue.



Previous
How much can %CD4 jump and be considered accurate?
Next
RNA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement